MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA HEAD 12/14 40X0; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER GMBH BIOLOX DELTA HEAD 12/14 40X0; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Pain (1994); Numbness (2415)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The manufacturer did not receive x-rays, or other source documents for review.Device history record (dhr) was reviewed and no discrepancies were found.Concomitant medical products: item # 00875705801, shell, lot # 62428770, item # 00771101000, stem, lot # 62158655, item # 00885101340, liner, lot # 62071757, item # 00625006530, bone screw, lot # 62379666, item # 00625006530, bone screw, lot # 62490941.Note: this is a split case with zimmer inc., (b)(4) reference number (b)(4) and the following reports are associated with this event: 0001822565-2019-01492, 0001822565-2019-01493, 0001822565-2019-01494.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported patient underwent hip arthroplasty on (b)(6) 2013.Subsequently patient is experiencing numbness when standing and pain after exercise.
 
Event or Problem Description
Please refer to report 0009613350-2019-00219.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: pain / numbness.Event description: it was reported that a patient is experiencing numbness when standing for more than a few minutes and pain after exercise post right total hip arthroplasty dated (b)(6) 2013.Review of received data: automatically generated e-mail due to inquiry made by patient via 'contact us' page on zimmerbiomet.Com confirming the reported event.Inquiry made by patient if any recalls have been made on hip implant.Implant sticker sheet of primary surgery dated (b)(6) 2013 confirm the complained products.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment.The compatibility check was performed and showed that the product combination was approved by zimmer biomet.Conclusion: neither the explanted head, pictures of it, nor any additional medical documentation (surgical report, x-rays) have been received.Therefore the complaint can't be confirmed.There was only a patient inquiry received by the patient reporting the event.Patient factors that may affect the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.The investigation results did not identify a non-conformance or a complaint out of box (coob).Pain can have numerous root causes and can not be related to a single/specific failure mode.Therefore, based on the available information and results of the investigation, an exact root cause could not be determined.For ref/lot combination 00-8775-040-02/2681124 no corrective actions, preventive actions, recall, or field actions have been identified.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(6).

Brand Name
BIOLOX DELTA HEAD 12/14 40X0
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8517872
Report Number0009613350-2019-00219
Device Sequence Number1629211
Product Code LZO
UDI-Device Identifier00889024430402
UDI-Public00889024430402
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2023
Device Model NumberN/A
Device Catalogue Number00-8775-040-02
Device Lot Number2681124
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;